MAUDE Adverse Event Report: ARTHREX, INC. LO-PRO MTP PLT TM CONTRD,SHT,R,TI; PLATE, FIXATION, BONE

ARTHREX, INC. LO-PRO MTP PLT TM CONTRD,SHT,R,TI; PLATE, FIXATION, BONE
Catalog Number AR-8944CR-P
Health Effect - Clinical Code Discomfort (2330)
Date of Event 09/30/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, gender, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.The device was requested for evaluation but was not returned, therefore the complainant's event could not be verified.The cause of the event could not be determined from the information available and without device evaluation.Device history record review revealed nothing relevant to this event.A most likely cause of the plate breaking post-op is patient non-compliance with the post-op protocol.The directions for use states: post-operatively, until healing is complete the fixation provided by this device should be protected.The post-operative regimen prescribed by the physician should be strictly followed to avoid adverse stresses applied to the implant.This is the first complaint of this type for this part/lot combination.The potential cause(s) of this event will be communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.Facility will not release the device.
 
Event or Problem Description
It was reported that the ar-8944cr-p was being used in a first metatarsal phalangeal joint fusion.The procedure took place on (b)(6) 2016, and was completed successfully.Approximately 2-3 months after the procedure, the patient was walking and felt the plate pop.She was also feeling a little discomfort.She went and saw the doctor who performed the surgery since she was concerned something broke.The doctor took an x-ray and confirmed that the plate was broken in half.A revision surgery was performed (b)(6) 2016 and this plate was removed.During the surgery, the surgeon felt that another plate was not necessary since the fusion was complete.Patient is doing well post op.

Brand Name
LO-PRO MTP PLT TM CONTRD,SHT,R,TI
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key6349902
Report Number1220246-2017-00041
Device Sequence Number10976074
Product Code HRS
UDI-Device Identifier00888867052987
UDI-Public00888867052987
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K052614
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial
Report Date (Section B) 02/22/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberAR-8944CR-P
Device Lot Number10030273
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/02/2017
Initial Report FDA Received Date02/22/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;